Schizophrenia.com

From Depakote to Lamictal?

#1

I have been on Depakote ER for years, as well as Tegretol XR. I am weaning off of the Tegretol completely. This will leave me with Depakote as my only mood stabilizer in my system. Depakote has been a very good medication for me. It stops rapid and mixed sza cycling and keeps things pretty even as far as full blown psychotic mania is concerned. I don’t think it is doing much for my depressive episodes, I tend to swing into depression pretty frequently.
My doctor mentioned lamictal to me once I think. Has anyone had experience or knows anything about this drug.
I’m thinking that it might be worth a try, but I don’t know. Thanks to all, and Merry Christmas!
Also Depakote makes it very difficult for me to lose any kind of weight. It’s a huge weight gaining med.
Radmedtech also mentioned Lamictal to me - thanks.

0 Likes

#2

I tried lamictal for a while. 25 mgs took away my depression, and I was planning suicide. I went up on the dose like you are supposed to do but I went manic on the higher doses. By the time I got to the full 200 mgs I was out of my mind. I react oddly to meds and I go manic easily but I thought it was worth mentioning. Depakote and tegretol both change the amount of lamictal that is in your body, but I’m sure your doctor knows about that. Hope that helped, merry christmas.

0 Likes

#3

Yeah, thanks drewleo - If I decide to go on Lamictal, I wouldn’t be on Depakote or Tegretol. Depakote and lamictal don’t mix so well together, the combo increases chances of getting the dreaded rash. Like you, I also can get manic real fast and high, this does make me think twice about using lamictal as it has strong antidepressant properties.

0 Likes

#4

Maybe I will ask the doc to lower the Depakote dosage. 2000mg is too much for me right now. Ill see what she thinks.
I don’t need another med making me manic.

0 Likes

#5

I didn’t go manic on the initial tiny dose, so, you may want to give it a shot, I just screwed up when I went higher. It may turn out to be a really good med for you. Start low and see how it goes.

0 Likes

#6

Yeah thanks drew I’m going to discuss it with my doctor.

0 Likes